Alert archive / California / Wind Advisories in 2006
Wind Advisory 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 5, 2006, 3:03 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 3:03 PM PDT (22:03 UTC)
- Expired
- Apr 5, 2006, 9:24 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 052203 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 303 PM PDT WED APR 5 2006 CAZ028-052315- /O.CAN.KVEF.WI.Y.0015.000000T0000Z-060406T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 303 PM PDT WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND ADVISORY. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS EVENING BEFORE DECREASING OVERNIGHT. HOWEVER THIS IS BELOW ADVISORY LEVELS SO THE WIND ADVISORY HAS BEEN CANCELED. $$ CAZ026-060500- /O.NEW.KVEF.WI.Y.0016.060405T2203Z-060406T0500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 303 PM PDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. CONDITIONS ARE RIPE FOR A DOWNSLOPE WIND STORM ON THE EAST SLOPES OF THE SIERRA NEVADA MOUNTAINS AND WESTERN OWENS VALLEY THIS EVENING. WHILE NOT EVERY LOCATION WILL SEE STRONG WINDS...LOCALIZED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KVEF 060424 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 924 PM PDT WED APR 5 2006 CAZ026-060530- /O.CAN.KVEF.WI.Y.0016.000000T0000Z-060406T0500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 924 PM PDT WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA OVER THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY LATE THIS EVENING. WINDS ARE NOT EXPECTED TO PICK BACK UP TONIGHT. $$ JH
000 WWUS75 KVEF 060429 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 925 PM PDT WED APR 5 2006 CAZ026-060530- /O.COR.KVEF.WI.Y.0016.000000T0000Z-060406T0500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 925 PM PDT WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA OVER THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY LATE THIS EVENING. WINDS ARE NOT EXPECTED TO PICK BACK UP TONIGHT. MANY OF THE AUTOMATED OBSERVATION SITES LOCATED ALONG THE EAST SLOPES OF THE SIERRA REPORTED WEST WINDS GUSTING FROM 40 MPH TO NEAR 60 MPH FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 5, 9:40 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 5, 9:40 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT WED APR 5 2006 .SYNOPSIS...A COLD UPPER LEVEL LOW WILL MOVE THROUGH CENTRAL AND SOUTHERN NEVADA TODAY...BRINGING SCATTERED THUNDERSTORMS TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. GUSTY WINDS WILL ALSO CONTINUE THROUGH THE DAY. MOST AREAS WILL NOT SEE WINDS AS STRONG AS WHAT OCCURRED TUESDAY AFTERNOON AND TUESDAY NIGHT. THE EXCEPTION WILL BE THE DESERTS OF SAN BERNARDINO COUNTY...WHERE A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM. THE UPPER LOW WILL MOVE AWAY TONIGHT...AND THE WEATHER WILL BE DRY AND SEASONABLY WARM THURSDAY AND FRIDAY. && .UPDATE...CURRENT FORECAST LOOKS ON TRACK WITH NO CHANGES COMING. WITH COLD CORE FORECAST TO MOVE OVER THE CWA THIS AFTERNOON AND PLENTY OF SUNSHINE BEFORE THAT. I SEE NO REASON THAT THUNDERSTORMS WONT POP AS WE BREAK THE CAP LATER THIS MORNING. WITH FREEZING LEVELS SO LOW...SMALL HAIL MAY ACCOMPANY SOME OF THE LARGER STORMS. && .PREV DISCUSSION... 522 AM PDT WED APR 5 2006 .UPDATE...WINDS HAVE REMAINED BELOW ADVISORY CRITERIA IN MOST PLACES FOR A COUPLE OF HOURS AND PRESSURES HAVE RISEN RAPIDLY...DECREASING THE GRADIENT IN THE ADVISORY AREA. SO...CANCELLED THIS MORNINGS WIND ADVISORY AN HOUR EARLY. HOWEVER...ISSUED A NEW WIND ADVISORY FOR THE SAN BERNARDINO COUNTY DESERTS FROM NOON UNTIL 7 PM TODAY...AS WESTERLY WINDS SHOULD PICK UP AS THE UPPER LOW PASSES BY. WINDS WILL BE ESPECIALLY STRONG WHERE TERRAIN CHANNELS THE WIND...SUCH AS THE BARSTOW/DAGGETT AREA. ALSO ALLOWED SNOW ADVISORY FOR THE SIERRAS TO EXPIRE ON SCHEDULE AT 5 AM. UPDATE ALREADY OUT. .SHORT TERM...TOUGH NIGHT AT THE WFO. RAIN...THUNDERSTORMS...STRONG WINDS...AND A DEAD RADAR. SATELLITE...SURROUNDING RADARS...AND SURFACE OBS SUGGEST THAT PRECIP IS CONFINED WEST OF A LINE FROM ESSEX...TO BOULDER CITY...TO SPRING VALLEY STATE PARK. THUNDERSTORMS HAVE BEEN POPPING IN CLUSTERS. ONE CLUSTER OCCURRED ABOUT MIDNIGHT NEAR BISHOP...OTHERS ABOUT THE SAME TIME OVER THE SPRING MOUNTAINS AND NEAR CALIENTE...AND ANOTHER BETWEEN 2 AND 3 AM OVER LINCOLN COUNTY. WATER VAPOR LOOP SHOWS MAIN UPPER LOW FINALLY MOVING INLAND SO THUNDERSTORMS IN MOST AREAS TODAY WITH COLD POOL ALOFT LOOKS LIKE A GOOD BET. WINDS HAVE BEEN PROBLEMATIC AS WELL. LOTS OF GUSTS BETWEEN 40 AND 60 MPH HAVE BEEN REPORTED OVERNIGHT...WHICH FIT THE WIND ADVISORY NICELY. WILL MAKE A LAST MINUTE CALL WHETHER OR NOT TO EXTEND THE ADVISORY PAST 6 AM FOR NV/CA ZONES. WILL PROBABLY LET THE SNOW ADVISORY FOR THE SIERRAS EXPIRE AT 5 AM. SNOW SHOWERS ARE STILL EXPECTED TODAY...BUT AMOUNTS WILL PROBABLY AVERAGE LESS THAN ADVISORY CRITERIA /WITH LOTS OF VARIABILITY DUE TO THE SHOWERY NATURE/. THIS EVENT WILL BE OVER BY EARLY TOMORROW MORNING...WITH QUIET WEATHER EXPECTED THURSDAY AND FRIDAY. ADDED SMALL POPS TO THE HIGHER TERRAIN OF ESMERALDA AND INYO COUNTIES FRIDAY NIGHT WITH THE NEXT SYSTEM MOVING IN. .LONG TERM...LATEST MODEL RUNS DO NOT HOLD OUT MUCH HOPE FOR ENDING THE UNSETTLED WEATHER PATTERN THAT HAS BEEN FOCUSING ON THE WESTERN CONUS OVER THE PAST COUPLE OF WEEKS. THE LONG WAVE PATTERN CONTINUES TO SUPPORT WEATHER SYSTEMS MOVING INTO THE AREA BRINGING UNSETTLED CONDITIONS TO THE AREA ON AND OFF THROUGH THE EXTENDED. MODELS DIFFER IN PLACEMENT AND TIMING OF INCOMING SYSTEMS BUT ARE GENERALLY IN GOOD AGREEMENT WITH BRINGING OCCASIONALLY WET/WINDY WEATHER TO THE AREA. HOWEVER...SATURDAY INTO EARLY SUNDAY SHOULD BE A RELATIVELY QUIET/NICE PERIOD AS TEMPS WARM TO ABOVE NORMAL BOTH DAYS. THE NEXT STORM SYSTEM IS SLATED TO REACH THE AREA LATE SUNDAY AND CONTINUE INTO MONDAY FOLLOWED BY A BRIEF BREAK TUESDAY AND THEN ANOTHER SYSTEM MID WEEK. TOO EARLY TO FOCUS ON PRECIP AMOUNTS JUST YET BUT EACH SYSTEM COULD POTENTIALLY BRING SHOWER ACTIVITY TO THE ENTIRE CWA. TEMPERATURES SLIDE BACK BELOW NORMAL MONDAY AND STAY THERE AT LEAST THROUGH THE MIDDLE OF THE WEEK. .AVIATION...MESSY CONDITIONS TODAY. COLD UPPER LOW MOVING OVERHEAD WILL BRING UNSTABLE AIR AND SCATTERED THUNDERSTORMS. STRONG WINDS THIS MORNING WILL SUBSIDE SOME DURING THE DAY BUT GUSTS WILL CONTINUE ALL DAY IN MOST AREAS. CONDITIONS WILL IMPROVE OVERNIGHT TONIGHT...AND THURSDAY WILL BE TRANQUIL. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WIND ADVISORY CAZ028 FROM NOON UNTIL 7 PM. BAILEY/MORGAN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
In the hours before
Special weather statement, Apr 5, 9:06 AM PDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 906 AM PDT WED APR 5 2006 AZZ002-003-036-CAZ027>029-NVZ016>022-060100- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 906 AM PDT WED APR 5 2006 /906 AM MST WED APR 5 2006 ...SHOWERS AND THUNDERSTORMS EXPECTED TO REDEVELOP LATE THIS MORNING AND AFTERNOON... A COLD LOW PRESSURE SYSTEM CURRENTLY MOVING INTO SOUTHERN NEVADA IS EXPECTED TO GENERATE ADDITIONAL SHOWERS AND THUNDERSTORMS TODAY. COLD TEMPERATURES ALOFT COMBINED WITH SOME MORNING SUNSHINE WILL DESTABILIZE THE ATMOSPHERE ENOUGH TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF THE SOUTHERN GREAT BASIN. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND SNOW LEVELS DOWN TO 5000 FEET.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:39 PM PDT | Snow Advisory | VEF | 10 hr | |
| Apr 5, 4:52 AM PDT | Wind Advisory | VEF | 10 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.